MAUDE Adverse Event Report: OLSEN MEDICAL LLC SYMMETRY OLSEN; JEWLERS BIPOLAR FORCEPS

OLSEN MEDICAL LLC SYMMETRY OLSEN; JEWLERS BIPOLAR FORCEPS
Model Number 20-1060KI
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.It will be sent to our manufacturing facility to confirm that it was properly manufactured.There has been a total of (b)(4) sold of all lots of this product code with no additional complaints recorded for this occurence.A follow up report will be submitted once we have completed our investigation.User facility report (b)(4).This submission is passed due as we recently discovered that the original submission was not accepted due to an old version of esubmitter.
 
Event or Problem Description
The customer alleged that at the beginning of the procedure, it was discovered that the tips of the disposable bipolars crossed.Per the doctor, this is becoming more common.When using the bipolar forceps and the tips cross, there is an increased risk for damage to the surrounding tissues and other surgical complications.
 
Additional Manufacturer Narrative
The device was evaluated by the manufacturing location.It was confirmed that the tips would cross when pressure was applied to the forceps.This particular device is more susceptible to being misaligned due to the very small tip size (0.4mm).The smaller tips require more precise alignment of the tips due to the small surface area of contact point compared to other devices.These devices are received as a sub assembly from the supplier.The supplier performs the alignment check to ensure there is no misalignment or crossing of the tips during manufacturing.There is no alignment check at the louisville manufacturing location.It is unknown when the misalignment occurred.However, as a precaution, the supplier was notified of the misalignment.No further actions are required per the risk assessment of this complaint.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions, a follow up report will be submitted.This submission is passed due as we recently discovered that the original submission was not accepted due to an old version of esubmitter.

Brand Name
SYMMETRY OLSEN
Common Device Name
JEWLERS BIPOLAR FORCEPS
Manufacturer (Section D)
OLSEN MEDICAL LLC
3230 commerce center pl
louisville KY 40211
Manufacturer (Section G)
OLSEN MEDICAL LLC
3230 commerce center place
louisville KY 40211
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key13538627
Report Number3000719969-2021-00004
Device Sequence Number14520968
Product Code GEI
UDI-Device Identifier00841785102813
UDI-Public00841785102813
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K130669
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Model Number20-1060KI
Device Catalogue Number20-1060KI
Device Lot Number121864
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown